Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Jun 5, 2007, 4:25 AM MDT. It took effect at Jun 6, 2007, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 4:25 AM MDT (10:25 UTC)
- In effect from
- Jun 6, 2007, 9:00 AM MDT
- Expired
- Jun 5, 2007, 3:43 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 051025 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 425 AM MDT TUE JUN 5 2007 ...EXTREME WINDS LIKELY WEDNESDAY... .VERY STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS THE FORECAST AREA ON WEDNESDAY AS AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM CROSSES THE CENTRAL ROCKIES NORTH OF NEW MEXICO...AND THE CORE OF THE POLAR JET STREAM CROSSES NORTHERN PORTIONS OF THE STATE. THE STRONGEST WINDS WILL FAVOR THE HIGH TERRAIN...THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND THE NORTHEAST PLAINS. NMZ001>021-026-052300- /O.NEW.KABQ.HW.A.0002.070606T1500Z-070607T0300Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY... CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 425 AM MDT TUE JUN 5 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE POTENTIAL EXISTS FOR SOUTHWEST WINDS TO BLOW AT SPEEDS FROM 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH. HIGHER GUSTS WILL BE POSSIBLE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE NORTHEAST PLAINS. THE STRONG WINDS WILL BEGIN OVER THE HIGH TERRAIN EARLY WEDNESDAY MORNING...THEN SPREAD INTO LOWER ELEVATIONS AROUND MID DAY. AREAS OF BLOWING DUST WILL ALSO DEVELOP WITH VISIBILITIES BELOW ONE HALF MILE AT TIMES IN DUST PRONE LOCATIONS...ESPECIALLY WEST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. THE STRONGEST WINDS WILL END AS THE SUNSETS WEDNESDAY EVENING...BUT WINDY CONDITIONS WILL PERSIST THROUGH WEDNESDAY NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. CROSS WINDS MAY MAKE TRAVEL HAZARDOUS ON NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS...SUCH AS U.S. HIGHWAY 550 AND PORTIONS OF U.S. HIGHWAY 285. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ 44/16
1 follow-up statement
000 WWUS75 KABQ 052143 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MDT TUE JUN 5 2007 ...DANGEROUS WINDS ACROSS NEW MEXICO ON WEDNESDAY.... .A VIGOROUS UPPER LEVEL TROUGH OVER THE WEST COAST WILL AMPLIFY SOUTHWARD AND MOVE EAST TOWARD NEW MEXICO ON WEDNESDAY...PUSHING HIGH SPEED WINDS ALOFT OVER THE STATE DURING THE DAY. DEEPENING SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS WILL COMBINE WITH HIGH PRESSURE BUILDING INTO ARIZONA TO SUPPORT RAPID SHIFTS OF WINDS TO SOUTHWEST AND SPEED INCREASES TO DANGEROUS LEVELS DURING THE DAY ON WEDNESDAY. NMZ004>007-010>012-016-017-060500- /O.UPG.KABQ.HW.A.0002.070606T1500Z-070607T0300Z/ /O.NEW.KABQ.HW.W.0006.070606T1600Z-070607T0300Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...CARRIZOZO...RUIDOSO 343 PM MDT TUE JUN 5 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL SHIFT TO SOUTHWEST AND INCREASE SPEED RAPIDLY BY LATE MORNING...WITH SUSTAINED WIND SPEEDS TO 40 MPH WITH FREQUENT GUSTS TO 60 MPH EXPECTED THROUGH EARLY EVENING. WIND SPEEDS WILL TAPER OFF DURING THE LATE EVENING TO EASE THE HIGH WIND DANGER BY THURSDAY MORNING. BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY TO NEAR ZERO...ESPECIALLY IN AREAS WHERE PLOWED FIELDS EXIST. A SUDDEN GUST OF WIND COULD DROP THE VISIBILITY TO NEAR ZERO INSTANTLY. BESIDES THE REDUCED VISIBILITIES...STRONG WINDS WILL BE HAZARDOUS TO TRAILERS AND OTHER HIGH PROFILE VEHICLES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ NMZ013-018>021-026-060500- /O.UPG.KABQ.HW.A.0002.070606T1500Z-070607T0300Z/ /O.NEW.KABQ.WI.Y.0015.070606T1600Z-070607T0300Z/ QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- CURRY COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL... PORTALES...CLOVIS 343 PM MDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT WIND SHIFTS TO THE SOUTHWEST WITH RAPID INCREASES OF WIND SPEEDS BY LATE MORNING. WIND SPEEDS WILL INCREASE BROADLY TO 35 MPH WITH GUSTS TO 55 MPH WITH LOCALLY STRONGER WINDS THROUGH EARLY EVENING. WIND SPEEDS WILL TAPER OFF GRADUALLY OVERNIGHT TO EASE THE WIND DANGER BY EARLY THURSDAY MORNING. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING CHAIN COLLISIONS AND OTHER MULTIPLE CAR PILEUPS. DO NOT STOP YOUR VEHICLE IN THE TRAVEL LANE BUT INSTEAD PULL TO THE ROAD SIDE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ001>003-008-009-014-015-060500- /O.UPG.KABQ.HW.A.0002.070606T1500Z-070607T0300Z/ /O.NEW.KABQ.WI.Y.0015.070606T1600Z-070607T0300Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...GALLUP/GRANTS...ALBUQUERQUE...GLENWOOD...SOCORRO 343 PM MDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT WIND SHIFTS TO THE SOUTHWEST WITH RAPID INCREASES OF WIND SPEEDS BY LATE MORNING. WIND SPEEDS WILL INCREASE BROADLY TO 35 MPH WITH GUSTS TO 55 MPH WITH LOCALLY STRONGER WINDS THROUGH EARLY EVENING. WIND SPEEDS WILL TAPER OFF GRADUALLY OVERNIGHT TO EASE THE WIND DANGER BY EARLY THURSDAY MORNING. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING CHAIN COLLISIONS AND OTHER MULTIPLE CAR PILEUPS. DO NOT STOP YOUR VEHICLE IN THE TRAVEL LANE BUT INSTEAD PULL TO THE ROAD SIDE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ SHY
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jun 5, 3:00 AM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 5, 3:00 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT TUE JUN 5 2007 CORRECTED TO AUGMENT DISCUSSION ...VERY STRONG WINDS EXPECTED WEDNESDAY... .DISCUSSION... THE WEATHER PATTERN WILL BEGIN TO CHANGE TODAY AS WESTERLY FLOW INCREASES AT ALL LEVELS AHEAD OF AN UPPER LEVEL LOW PRESSURE SYSTEM SINKING INTO THE GREAT BASIN. IT WILL ALSO BE THE HOTTEST DAY OF THE WEEK WITH LOWER ELEVATION TEMPERATURES FROM THE MID 80S INTO THE 90S. A FEW LATE DAY THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE NORTHERN AND SOUTH CENTRAL MOUNTAINS...BUT WE ARE NOT EXPECTING A RETURN OF THE SEVERE WEATHER THAT HAS DEVELOPED EACH AFTERNOON FOR THE PAST SEVERAL DAYS. HOWEVER...VERY STRONG WINDS ARE EXPECTED TOMORROW AS THE POLAR JET STREAM PASSES OVERHEAD. A HIGH WIND WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA WEDNESDAY. WITH JUNE MIXING AND 10K FOOT WINDS FROM 45 TO 55 KNOTS...THE POTENTIAL EXISTS FOR SOUTHWESTERLY SURFACE WIND GUSTS TO EXCEED 60 MPH AT TIMES ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ALSO ON THE NORTHEAST PLAINS. IT IS ALSO NOT OUT OF THE QUESTION FOR A FEW WIND GUSTS TO REACH 60 MPH ACROSS THE REST OF THE FORECAST AREA. FURTHERMORE...LOW HUMIDITIES WILL ACCOMPANY THE WINDS. FIRE DANGER IS LOW ENOUGH TO WARRANT A FIRE WEATHER WATCH ALONG AND WEST OF THE CONTINENTAL DIVIDE ON WEDNESDAY. WINDS WILL REMAIN BREEZY...ESPECIALLY IN THE EAST ON THURSDAY. ADDITIONALLY...A COOLING TREND THAT BEGINS IN THE WEST ON WEDNESDAY WILL SPREAD TO INCLUDE THE EAST ON THURSDAY AS A COLD FRONT FINISHES CROSSING THE FORECAST AREA. TEMPERATURES WILL COOL FURTHER IN THE EAST ON FRIDAY AS A BACK DOOR COOL FRONT PLUGES INTO THE PLAINS. THIS FRONT MAY INCREASE HUMIDITIES ENOUGH FOR A FEW THUNDERSTORMS ON THE PLAINS EACH AFTERNOON AND EVENING BEGINNING FRIDAY AN LASTING THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 92 58 80 45 / 0 0 5 0 GALLUP.......................... 88 56 79 38 / 0 0 5 0 GRANTS.......................... 88 55 83 43 / 0 0 0 0 GLENWOOD........................ 92 56 87 49 / 0 0 0 0 CHAMA........................... 79 42 68 33 / 5 0 10 0 LOS ALAMOS...................... 83 50 75 44 / 0 0 0 0 RED RIVER....................... 72 40 67 34 / 10 5 0 0 TAOS............................ 84 50 81 41 / 5 5 0 0 SANTA FE........................ 86 51 82 46 / 0 0 0 0 SANTA FE AIRPORT................ 88 53 84 46 / 0 0 0 0 ESPANOLA........................ 92 51 86 46 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 91 63 89 56 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 93 56 90 51 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 89 58 86 53 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 91 61 89 54 / 0 0 0 0 SOCORRO......................... 92 62 90 57 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 84 51 80 47 / 5 0 0 0 MORIARTY/ESTANCIA............... 86 50 83 47 / 5 0 0 0 CARRIZOZO....................... 92 57 92 59 / 5 5 0 0 RUIDOSO......................... 84 59 84 56 / 10 5 0 0 RATON........................... 85 52 85 44 / 10 5 0 0 LAS VEGAS....................... 84 54 84 50 / 10 0 0 0 ROY............................. 79 56 83 52 / 10 5 0 0 CLAYTON......................... 88 60 90 54 / 10 10 0 0 SANTA ROSA...................... 90 57 90 54 / 10 5 0 0 TUCUMCARI....................... 93 65 96 60 / 10 5 0 0 FORT SUMNER..................... 90 64 93 60 / 10 5 0 0 CLOVIS.......................... 91 63 94 59 / 10 10 0 0 PORTALES........................ 90 65 96 59 / 10 10 0 0 ROSWELL......................... 97 64 99 63 / 10 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ001>021-026. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-105-109. && 44
Hazardous weather outlook, Jun 4, 5:39 AM MDT, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT MON JUN 4 2007 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 539 AM MDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE EASTERN PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS WILL DEVELOP AREAWIDE ON WEDNESDAY WITH SOUTHWEST WINDS AT SPEEDS FROM 25 TO 35 MPH AND GUSTS TO 50 MPH. WIND GUSTS MAY REACH 55 MPH ALONG AND EAST OF THE SANDIA AND SANGRE DE CRISTO MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR COLFAX...MORA...SAN MIGUEL...UNION...HARDING...QUAY...GUADALUPE...TORRANCE...LINCOLN...DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 60 min |
| Jun 5, 2:59 PM MDT | Red Flag Warning | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 30 hr |
| Jun 5, 3:32 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 58 min |
| Jun 5, 3:43 PM MDT | High Wind Warning | ABQ | 29 hr | |
| Jun 5, 3:43 PM MDT | Wind Advisory | ABQ | 19 hr | |
| Jun 5, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 58 min |
Nearby
High Wind Watches in New Mexico, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.